MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.A 5.0mmx40mmx135cm sterling balloon catheter was advanced for dilation.During the procedure, the balloon ruptured after the first inflation at 14 atmospheres for 10 seconds.The device was removed without any problem, and the procedure was completed with another of different device.There were no patient complications reported, and there were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual inspection revealed no damage.Microscopic examination identified a longitudinal tear in the balloon, located approximately 8 mm from the tip, measuring about 20 mm in length.No other damage or irregularities were observed upon inspection of the remaining components of the device.Product analysis confirmed the presence of a longitudinal tear in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21689595
Report Number2124215-2025-17935
Device Sequence Number9419729
Product Code DQY
UDI-Device Identifier08714729757146
UDI-Public(01)08714729757146(17)270823(10)34698594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0034698594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - JUPITER FC, NS TAPERED 15.; GUIDEWIRE - JUPITER FC, NS TAPERED 15.; INTRODUCER SHEATH - LT-FA PARENT.; INTRODUCER SHEATH - LT-FA PARENT.; MICRO CATHETER - PROMINENT ADVANCE NEO.; MICRO CATHETER - PROMINENT ADVANCE NEO.; STENT - EPIC 10-60, 10-80, 10-40, 8-40.; STENT - EPIC 10-60, 10-80, 10-40, 8-40.
Patient SexUnknown